Alert archive / Ohio / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 11, NWS Pittsburgh, PA

March 30, 20128 counties in Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 30, 2012, 7:37 PM EDT for 8 counties in Ohio. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2012, 7:37 PM EDT (23:37 UTC)
Expired
Mar 30, 2012, 8:30 PM EDT
In force
53 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon

Counties Belmont County, OH, Carroll County, OH, Coshocton County, OH, Guernsey County, OH, Harrison County, OH, Jefferson County, OH, Muskingum County, OH, Tuscarawas County, OH

The radar

The Cleveland radar (KCLE), 120 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 11.6 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS51 KPBZ 302337
SVRPBZ
OHC013-019-031-059-067-081-119-157-310030-
/O.NEW.KPBZ.SV.W.0011.120330T2337Z-120331T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
737 PM EDT FRI MAR 30 2012

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN BELMONT COUNTY IN EAST CENTRAL OHIO...
  SOUTHERN CARROLL COUNTY IN EAST CENTRAL OHIO...
  COSHOCTON COUNTY IN EAST CENTRAL OHIO...
  NORTHERN GUERNSEY COUNTY IN EAST CENTRAL OHIO...
  HARRISON COUNTY IN EAST CENTRAL OHIO...
  EXTREME WEST CENTRAL JEFFERSON COUNTY IN EAST CENTRAL OHIO...
  NORTHERN MUSKINGUM COUNTY IN EAST CENTRAL OHIO...
  SOUTHERN TUSCARAWAS COUNTY IN EAST CENTRAL OHIO...

* UNTIL 830 PM EDT

* AT 733 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF NEW GUILFORD...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   NEW
  GUILFORD...       WALHONDING...         NELLIE...
  COOPERDALE...         WARSAW...             LAYLAND...
  BLISSFIELD...         CONESVILLE...         ADAMSVILLE...
  COSHOCTON...          FERNCLIFF...          OTSEGO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

&&

LAT...LON 4045 8219 4045 8168 4047 8167 4049 8093
      4003 8090 4005 8220
TIME...MOT...LOC 2337Z 272DEG 49KT 4028 8221

$$
1 follow-up statement
694 
WWUS51 KPBZ 310004
SVSPBZ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
804 PM EDT FRI MAR 30 2012

OHC013-019-031-059-067-081-119-157-310030-
/O.CON.KPBZ.SV.W.0011.000000T0000Z-120331T0030Z/
BELMONT OH-CARROLL OH-COSHOCTON OH-GUERNSEY OH-HARRISON OH-
JEFFERSON OH-MUSKINGUM OH-TUSCARAWAS OH-
804 PM EDT FRI MAR 30 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR TUSCARAWAS...MUSKINGUM...JEFFERSON...HARRISON...GUERNSEY...
COSHOCTON...CARROLL AND BELMONT COUNTIES IN EAST CENTRAL OHIO...

AT 756 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF COOPERDALE...MOVING EAST AT 55 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  WARSAW...             WALHONDING...         NEW GUILFORD...
  NELLIE...             COOPERDALE...         LAYLAND...
  BLISSFIELD...         CONESVILLE...         ADAMSVILLE...
  COSHOCTON...          FERNCLIFF...          OTSEGO...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
SATURDAY MORNING FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.

LAT...LON 4045 8219 4045 8168 4047 8167 4049 8093
      4003 8090 4005 8220
TIME...MOT...LOC 0004Z 272DEG 49KT 4017 8201

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:47 PM EDT, 50 minutes earlier.

Area forecast discussion, Mar 30, 6:47 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
647 PM EDT FRI MAR 30 2012

.SYNOPSIS...
AN APPROACHING LOW PRESSURE SYSTEM WILL SPREAD SHOWERS AND
THUNDERSTORMS ACROSS THE UPPER OHIO VALLEY REGION THIS EVENING. DRY AND
SEASONABLY COOL WEATHER CAN THEN BE EXPECTED WITH HIGH PRESSURE ON
SATURDAY. ANOTHER WEAK LOW PRESSURE SYSTEM WILL BRING SCATTERED
SHOWERS ON SUNDAY.

&&

.NEAR TERM /THROUGH SATURDAY/...
A LINE OF THUNDERSTORMS EXTENDS FROM MANFIELD OHIO TO NEAR
DAYTON. THIS LINE IS RUSHING EAST AT ABOUT 50MPH AND WILL
REACH WESTERN PA BY 10PM. SHOWERS AND THUNDERSTORM WILL
PUSH ACROSS EASTERN OHIO BETWEEN 730 AND 930PM.
THE STORMS ARE PUSHING INTO DRIER AIR AND MAY WEAKEN AS
THEY MOVE EAST.

POPS WILL TO INCREASE TO LIKELY/CATEGORICAL FROM NORTHWEST TO
SOUTHWEST EARLY TONIGHT...THEN TAPER TO SCATTERED COVERAGE AFTER
THE PASSAGE OF THE SURFACE LOW AND COLD FRONT LATE TONIGHT.

A WEAK SURFACE RIDGE WILL BUILD INTO THE REGION SATURDAY WITH DRY
WEATHER FORECAST. DAYTIME TEMPERATURES SHOULD HOLD MAINLY IN THE
50S IN NORTHWEST FLOW.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
AMPLIFYING RIDGE ALONG THE MS VALLEY WILL DEVELOP NW FLOW OVER THE
UPPER OH VALLEY REGION DURING THE SHORT TERM. LATEST MODEL RUNS
SHOW A SHORTWAVE TROUGH DIVING SOUTHEAST ACROSS THE EASTERN GREAT
LAKES SUNDAY INTO SUNDAY NIGHT. GFS INDICATES A STRONGER ASSOCIATED
SURFACE LOW THAN THE ECMWF...BUT BOTH SHOW AN AREA OF ENHANCED
MOISTURE AND LIGHT QPF CROSSING THE FORECAST AREA SUNDAY INTO
SUNDAY NIGHT. PLAN TO MAINTAIN CHANCE POPS DURING THAT TIME.

A STRONG SURFACE RIDGE WITH DRIER AIR IS PROGGED TO POKE INTO THE
REGION FROM THE NORTH ON MONDAY. DRY CONDITIONS ARE FORECAST.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
GOOD AGREEMENT EXISTS WITH REGARD TO THE OVERALL LONG WAVE
PROGRESSION ACROSS THE AREA THROUGH THE EXTENDED PORTION OF THE
FORECAST...HOWEVER LARGE DIFFERENCES STILL EXIST IN THE SPECIFIC
SHORT WAVE DETAILS FROM WEDNESDAY NIGHT ONWARD THAT COULD HAVE
DRASTIC EFFECTS UPON THE EVENTUAL TEMPERATURES AND PRECIPITATION
TYPES EXPERIENCED ACROSS THE AREA. IN GENERAL...THE GFS AND ITS
ENSEMBLES HAVE FAVORED A MORE PROGRESSIVE NORTHERN STREAM...WHILE
THE ECMWF HAS FAVORED A MORE AMPLIFIED NORTHERN STREAM. BOTH
MODELS DEPICT A RELATIVELY DEEP CLOSED LOW IN THE SOUTHERN
STREAM...HOWEVER THE GFS SUGGESTS MORE PHASING BY THE END OF THE
PERIOD THAN DOES THE ECMWF. GIVEN THE MODELS PROPENSITY TO HANDLE
PHASING INCORRECTLY AND BETTER OVERALL RUN-TO-RUN CONSISTENCY...
THE FORECAST LEANS TOWARD THE ECMWF IN THE EXTENDED.

BY MONDAY NIGHT INTO TUESDAY...THE MID-LEVEL RIDGE AXIS APPROACHES
THE AREA...YIELDING GENERALLY DRY CONDITIONS WITH LARGE SCALE
SUBSIDENCE IN CONTROL OF THE AREA. THE FIRST SYSTEM TO APPROACH
THE AREA COMES INTO TUESDAY INTO TUESDAY NIGHT AS THE GFS AND
ECMWF BOTH ARRIVE AT SIGNIFICANT QPF VIA DIFFERING MECHANISMS
(NORTHERN VS. SOUTHERN STREAM) ALL THE WHILE STAYING LARGELY IN
PHASE. INSTABILITY WILL LIKELY BE GOVERNED BY WHICH STREAM BECOMES
THE DOMINANT ONE OVER THE AREA...SO A CHANCE OF THUNDERSTORMS WAS
ADDED TO THE FORECAST ALONG WITH RAISING POPS INTO THE LIKELY
CATEGORY FOR A BIT. THE BIG DIFFERENCES BEGIN TO APPEAR IN THE
FORECAST WITH THE EASTWARD TRANSLATION OF THIS WAVE. AS IT EMERGES
OFF THE EAST COAST...THE ECMWF CONTINUES TO REALLY EMPHASIZE THE
NORTHERN STREAM...CLOSING OFF A DEEP UPPER LOW OFF THE COAST OF
NEW ENGLAND. THIS DRIVES DEEP LAYER NORTHWESTERLY FLOW OVER THE
AREA...BRINGING 850 MB TEMPERATURES INTO THE -4 TO -8C RANGE FOR
2 TO 3 DAYS STARTING ON WEDNESDAY NIGHT. THE GFS HAS YO-YOED
BETWEEN AMPLIFYING AND DEEMPHASIZING THIS SYSTEM IN THE PAST
SEVERAL CYCLES WITH THE 12Z BEING FLATTER AND THE 06Z BEING HIGH
AMPLIFIED. AS SUCH...THE THERMAL PROFILES FAVORED WERE THOSE OF
THE MORE AMPLIFIED SCENARIO...AND THUS IN UNSTABLE NORTHWESTERLY
FLOW...A MIX OF RAIN AND SNOW SHOWERS WAS ADDED TO THE FORECAST
FOR MANY AREAS FROM WEDNESDAY NIGHT ONWARD. IN ADDITION...
TEMPERATURES WERE ADJUSTED SIGNIFICANT DOWNWARD...AT LEAST 10
DEGREES BELOW THE GFS-BASED 12Z MEX GUIDANCE. FRIES

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
VFR CONDITIONS ARE LIKELY FOR THE NEXT FEW HOURS AT ALL SITES AS
CONVECTION SLOWLY APPROACHES THE AREA. THROUGH THE EVENING...INSTABILITY
INCREASES MARKEDLY...WITH A COLD FRONT SET TO MOVE ACROSS THE AREA
ROUGHLY BETWEEN 22Z AND 31/03Z. ALONG THE FRONT...SHOWERS AND
THUNDERSTORMS WILL BE LIKELY...WITH A PERIOD OF LLWS AHEAD OF THE
COLD FRONT EVEN OUTSIDE OF CONVECTION. WINDS WILL SHIFT QUICKLY TO
THE NORTHWEST WITH THE FRONTAL PASSAGE...HOWEVER CIGS ARE LIKELY
TO PLUMMET AS LOW LEVEL INSTABILITY AND MOISTURE LINGER.

OUTLOOK...SATURDAY THROUGH WEDNESDAY...RESTRICTIONS WITH LOW
CLOUDS ARE EXPECTED THROUGH AT LEAST SATURDAY MORNING. EXPECT
MAINLY VFR SUNDAY AND MONDAY BEFORE ANOTHER SYSTEM ADVANCES FOR
TUESDAY INTO WEDNESDAY.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.

&&
Hazardous weather outlook, Mar 30, 10:12 AM EDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1012 AM EDT FRI MAR 30 2012

MDZ001-PAZ009-016-023-074-076-WVZ023-041-311415-
GARRETT-FOREST-JEFFERSON PA-INDIANA-WESTMORELAND RIDGES-
FAYETTE RIDGES-PRESTON-TUCKER-
1012 AM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA
AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007-008-013>015-020>022-029-
031-073-075-WVZ001>004-012-021-022-311415-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH-
MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-LAWRENCE-
BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-WASHINGTON-GREENE-
WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
1012 AM EDT FRI MAR 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF
WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND
THIS EVENING. LARGE HAIL IS THE PRIMARY SEVERE THREAT...BUT
DAMAGING WIND AND ISOLATED TORNADOES ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Mar 30, 4:14 PM EDT, 3 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
414 PM EDT FRI MAR 30 2012

WVZ012-302045-
WETZEL WV-
414 PM EDT FRI MAR 30 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING COUNTY...
WETZEL...

AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 6 MILES WEST OF PORTERS FALLS...
OR ABOUT 4 MILES SOUTH OF NEW MARTINSVILLE...MOVING EAST AT 70 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY SMALL HAIL AND DANGEROUS
LIGHTNING. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE
PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE
REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  PORTERS FALLS...      PINE GROVE...         WILEYVILLE...
  JACKSONBURG...        BIG RUN...            SMITHFIELD...
  KNOB FORK...          FOLSOM...             LITTLETON...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3945 8058 3944 8061 3946 8064 3947 8071
      3955 8079 3956 8083 3959 8085 3968 8087
      3972 8047 3944 8052 3944 8058
Special weather statement, Mar 30, 4:44 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
444 PM EDT FRI MAR 30 2012

WVZ012-021-022-302130-
MARION WV-MONONGALIA WV-WETZEL WV-
444 PM EDT FRI MAR 30 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
MONONGALIA...MARION AND WETZEL...

AT 443 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTHEAST OF METZ...
MOVING EAST AT 50 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY SMALL HAIL AND DANGEROUS
LIGHTNING. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY CAUSE
PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN BE
REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  WADESTOWN...          ROUND BOTTOM...       METZ...
  MANNINGTON...         LITTLETON...          HUNDRED...
  GRANGEVILLE...        FOLSOM...             EARNSHAW...
  CURTISVILLE...        FESTUS...             WORTHINGTON...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3947 8049 3946 8050 3946 8055 3970 8053
      3970 7978 3953 7989 3944 7991 3943 7997
      3939 8003
Special weather statement, Mar 30, 5:32 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
532 PM EDT FRI MAR 30 2012

WVZ023-041-302215-
PRESTON WV-TUCKER WV-
532 PM EDT FRI MAR 30 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
PRESTON AND TUCKER...

AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTH OF
NEWBURG...MOVING EAST AT 40 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY SMALL HAIL AND
DANGEROUS LIGHTNING. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT
MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY
CAN BE REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  NEWBURG...            MASONTOWN...          FELLOWSVILLE...
  TUNNELTON...          KINGWOOD...           ROWLESBURG...
  HANNAHSVILLE...       TERRA ALTA...         SAINT GEORGE...
  PLEASANT RUN...       PARSONS...            DAVISVILLE...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3903 7977 3910 7980 3913 7984 3923 7982
      3924 7985 3929 7987 3930 7990 3941 7991
      3960 7981 3955 7950 3897 7949 3897 7953
Special weather statement, Mar 30, 5:34 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
534 PM EDT FRI MAR 30 2012

PAZ022-023-302200-
ARMSTRONG PA-INDIANA PA-
534 PM EDT FRI MAR 30 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
ARMSTRONG AND INDIANA...

AT 530 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 5 MILES SOUTHWEST OF
PLUMVILLE...OR ABOUT 5 MILES SOUTHEAST OF RURAL VALLEY...MOVING
SOUTHEAST AT 50 MPH.

SOME OF THESE STORMS MAY BE ACCOMPANIED BY SMALL HAIL AND
DANGEROUS LIGHTNING. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT
MAY CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY
CAN BE REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  SMICKSBURG...         PLUMVILLE...          ELDERTON...
  DAYTON...             INDIANA...            MARION CENTER...
  CLYMER...             YELLOW CREEK STATE PARK...
  GLEN CAMPBELL...      CHERRY TREE...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4071 7880 4049 7891 4068 7936 4091 7926
      4090 7880 4074 7880
Special weather statement, Mar 30, 5:57 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
557 PM EDT FRI MAR 30 2012

MDZ001-WVZ041-302230-
GARRETT MD-TUCKER WV-
557 PM EDT FRI MAR 30 2012

...HEAVY RAIN...

THUNDERSTORMS WITH HEAVY RAIN TO MOVE THROUGH THE FOLLOWING
COUNTIES...
GARRETT AND TUCKER...

AT 556 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
SHOWED THUNDERSTORMS WITH HEAVY RAIN 2 MILES NORTH OF OAKLAND...
MOVING EAST AT 40 MPH.

SOME OF THESE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING AND
SMALL HAIL. THESE THUNDERSTORMS CAN PRODUCE HEAVY RAIN THAT MAY
CAUSE PONDED WATER ON ROADS AND IN LOW LYING AREAS. VISIBILITY CAN
BE REDUCED.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
  LANEVILLE...          GATZMER...
  CANAAN VALLEY STATE PARK...                 REDHOUSE...
  OAKLAND...            SWALLOW FALLS STATE PARK...
  GORMAN...             MOUNTAIN LAKE PARK... MCCOMAS BEACH...
  MCHENRY...            DEEP CREEK LAKE STATE PARK...
  ACCIDENT...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT HEAVY RAIN AND FLOODING PROBLEMS TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 3897 7948 3964 7947 3968 7896 3948 7906
      3941 7913 3936 7924 3929 7929 3929 7933
      3920 7947 3918 7947 3922 7934 3921 7931
      3920 7929 3909 7935 3907 7929 3897 7933
      3896 7935
Special weather statement, Mar 30, 7:17 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
717 PM EDT FRI MAR 30 2012

OHZ039-048-310015-
COSHOCTON OH-TUSCARAWAS OH-
717 PM EDT FRI MAR 30 2012

...THUNDERSTORMS...

THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COSHOCTON AND TUSCARAWAS...

AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES
NORTHWEST OF BOLIVAR TO 12 MILES NORTHWEST OF LAYLAND...OR ALONG A
LINE EXTENDING FROM 13 MILES WEST OF CANTON TO 9 MILES NORTHWEST OF
KILLBUCK...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
  WEST LAFAYETTE...     SUGARCREEK...         STRASBURG...
  STONE CREEK...        NEWCOMERSTOWN...      NEW PHILADELPHIA...
  LAYLAND...            GNADENHUTTEN...       DOVER...
  BOLIVAR...            BLISSFIELD...         BALTIC...

SOME OF THESE STORMS COULD BE ACCOMPANIED BY NICKEL SIZE HAIL
DANGEROUS LIGHTNING AND WIND GUSTS TO 50 MPH. THE STORMS WILL
ALSO CONTAIN HEAVY DOWNPOURS THAT COULD CAUSE PONDING OF WATER
ON ROADS.

KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.

LAT...LON 4047 8218 4045 8168 4064 8166 4066 8148
      4067 8146 4066 8143 4066 8136 4026 8145
      4025 8218 4028 8220

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:40 PM EDTSpecial Weather StatementPBZMonroe35 min
Mar 30, 7:17 PM EDTSpecial Weather StatementPBZCoshocton, Tuscarawas58 min
Mar 30, 7:31 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Jefferson, Tuscarawas44 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.